Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 214, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 1, 2017, 5:47 PM CDT for Benton County, Henry County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2017, 5:47 PM CDT (22:47 UTC)
- Expired
- Jun 1, 2017, 6:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, TN, Henry County, TN
The radar
The Ft Campbell radar (KHPX), 100 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:37 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 1, 2:37 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Memphis TN 237 PM CDT Thu Jun 1 2017 .DISCUSSION... Currently a few strong thunderstorms were slowly drifting west from near West Memphis to Forrest City Arkansas with nickel size hail being reported in South Memphis and 46 kts at the West Memphis airport. Other convection on radar...which has been more persistent...was slowly advancing north from the ARKLAMISS. Short term model guidance shows this activity weakening over the next few hours as it moves into the far southwestern Delta counties...leaving the remainder of the region with the isolated pop-up variety through sunset. Current temperatures were in the low to mid 80s with light east through south winds. Tonight through Monday...current activity will diminish tonight with heating...leaving for partly to mostly cloudy skies over the region. Lows will be similar to this morning. For tomorrow and Saturday have kept rain chances at or below 50 percent through the period. Weak ridging aloft depicted by the models will provide for less storm coverage...until Sunday when the upper flow strengthens from the Northwest and deeper moisture pools ahead of an approaching cold front. Isolated strong storms will be possible during the peak heating hours each day...with the potential for some severe weather late Sunday into Monday. Confidence of this occurring is low at this time...as shear will be marginal. Bumped high temperatures up a degree or two through the period...with skies generally partly sunny and winds light. Tuesday through next Thursday...surface high pressure will build south from the Midwest and persist through this period. Dewpoints will fall into the 50s...with north to northeast winds providing for very comfortable temperature's and humidity. A second reinforcing front will slide across the lower Ohio Valley late Thursday...but the lack of moisture should keep the Midsouth dry. JAB && .AVIATION... VFR conditions should prevail at all terminals through the period. Isolated thunderstorms will be possible near all sites this afternoon and a VCTS has been added. Convection should diminish this evening. Winds should remain light and variable through early Friday morning. Winds will increase from the east and southeast by later Friday morning. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 1, 2:35 PM CDT, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 235 PM CDT Thu Jun 1 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-022145- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 235 PM CDT Thu Jun 1 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight A few strong thunderstorms containing gusty winds...small hail and localized heavy rainfall are possible late this afternoon into this evening across the Mid-South. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A few strong thunderstorms will be possible during the afternoon and evening hours Friday and Saturday. A severe storm or two will be possible Sunday and Monday with an approaching cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. JAB
In the hours before
Special weather statement, Jun 1, 2:13 PM CDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Memphis TN
213 PM CDT THU JUN 1 2017
ARZ008-011945-
Randolph AR-
213 PM CDT THU JUN 1 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 245 PM CDT
FOR...
Northwestern Randolph County in eastern Arkansas...
At 213 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located near Dalton, or 16
miles northwest of Pocahontas. These storms are nearly stationary.
Very heavy rain is also possible with this thunderstorm.
People in northwestern Randolph County should monitor this storm
closely.
LAT...LON 3650 9080 3637 9127 3638 9129 3639 9129
3639 9131 3642 9131 3642 9135 3647 9136
3648 9140 3650 9141
TIME...MOT...LOC 1913Z 085DEG 9KT 3646 9113
JOHNSONSpecial weather statement, Jun 1, 2:31 PM CDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Memphis TN
231 PM CDT THU JUN 1 2017
MOZ113-012000-
Dunklin MO-
231 PM CDT THU JUN 1 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...
East central Dunklin County in southeastern Missouri...
At 231 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Clarkton, or 7
miles southeast of Campbell. This storm was nearly stationary.
Very heavy rain is also possible with this thunderstorm.
People in east central Dunklin County should monitor this storm
closely.
LAT...LON 3650 8996 3645 8996 3642 8997 3641 8996
3639 8997 3639 8996 3636 8996 3635 9002
3648 9003 3649 8998
TIME...MOT...LOC 1931Z 202DEG 2KT 3642 8996
JOHNSONSpecial weather statement, Jun 1, 4:44 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Memphis TN
444 PM CDT THU JUN 1 2017
ARZ008-009-018-012230-
Greene AR-Randolph AR-Clay AR-
444 PM CDT THU JUN 1 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT
FOR...
Northwestern Greene County in eastern Arkansas...
Southeastern Randolph County in eastern Arkansas...
Southwestern Clay County in eastern Arkansas...
At 444 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Pocahontas, moving
east at 15 mph.
People in northwestern Greene...southeastern Randolph and
southwestern Clay Counties should monitor this storm closely.
LAT...LON 3632 9054 3606 9062 3611 9077 3612 9077
3615 9075 3615 9091 3618 9101 3636 9096
TIME...MOT...LOC 2144Z 283DEG 13KT 3626 9091Special weather statement, Jun 1, 5:18 PM CDT, 29 minutes before
Special Weather Statement National Weather Service Memphis TN 518 PM CDT THU JUN 1 2017 ARZ018-026-028-MOZ113-012300- Greene AR-Craighead AR-Mississippi AR-Dunklin MO- 518 PM CDT THU JUN 1 2017 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CDT FOR... Southeastern Greene County in eastern Arkansas... Northeastern Craighead County in eastern Arkansas... Northwestern Mississippi County in eastern Arkansas... Southwestern Dunklin County in southeastern Missouri... At 517 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located near Monette, moving east at 15 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in southeastern Greene...northeastern Craighead...northwestern Mississippi and southwestern Dunklin Counties should monitor this storm closely. LAT...LON 3588 9055 3608 9045 3601 8999 3575 9006 TIME...MOT...LOC 2217Z 283DEG 13KT 3595 9034
Special weather statement, Jun 1, 5:21 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Memphis TN
521 PM CDT THU JUN 1 2017
TNZ004-022-012300-
Benton TN-Henry TN-
521 PM CDT THU JUN 1 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CDT
FOR...
Northern Benton County in western Tennessee...
Central Henry County in western Tennessee...
At 520 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Paris, moving east
at 15 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northern Benton and central Henry Counties should monitor
this storm closely.
LAT...LON 3608 8801 3613 8821 3615 8821 3615 8828
3621 8853 3639 8852 3634 8797 3629 8795
TIME...MOT...LOC 2220Z 283DEG 13KT 3628 8829Special weather statement, Jun 1, 5:22 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Memphis TN
522 PM CDT THU JUN 1 2017
ARZ028-MOZ115-012300-
Mississippi AR-Pemiscot MO-
522 PM CDT THU JUN 1 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CDT
FOR...
Northeastern Mississippi County in eastern Arkansas...
Southwestern Pemiscot County in southeastern Missouri...
At 522 PM CDT...a strong thunderstorm producing pea size hail or
larger was located near Blytheville, moving northwest at 10 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Mississippi and southwestern Pemiscot Counties
should monitor this storm closely.
LAT...LON 3615 8990 3591 8973 3589 8977 3586 8977
3578 8989 3588 9002 3600 8999 3600 8996
3605 8996
TIME...MOT...LOC 2222Z 141DEG 10KT 3590 8987The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 10:55 AM CDT | River Flood Advisory | MEG | Dyer, Lake, Lauderdale | 5 days |
| Jun 1, 12:50 PM CDT | Special Weather Statement | MEG | Shelby | 40 min |
| Jun 1, 5:21 PM CDT | Special Weather Statement | MEG | Henry | 39 min |
| Jun 1, 6:03 PM CDT | Special Weather Statement | MEG | Lauderdale | 42 min |
| Jun 1, 6:39 PM CDT | Special Weather Statement | MEG | Carroll | 51 min |
| May 31, 10:33 PM CDT | Special Weather Statement | MEG | Clay | 42 min |
| Jun 1, 1:11 PM CDT | Special Weather Statement | MEG | St. Francis | 34 min |
| Jun 1, 1:27 PM CDT | Special Weather Statement | MEG | Crittenden | 33 min |
| Jun 1, 1:59 PM CDT | Special Weather Statement | MEG | Crittenden | 31 min |
| Jun 1, 2:13 PM CDT | Special Weather Statement | MEG | Randolph | 32 min |
| Jun 1, 4:44 PM CDT | Special Weather Statement | MEG | Greene | 46 min |
| Jun 1, 5:18 PM CDT | Special Weather Statement | MEG | Mississippi | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.